| Catalog Number |
219203 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/06/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The lot number is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported by the sales rep via phone that during an acl reconstruction procedure the customer's 3.5mm modular hex driver tip broke off while inserting the screw into the bone.The sales rep stated that the tip of the screw was removed from the patient with a grasper with no patient harm or debris left behind.The customer's biointrafix sheath trial has faded laser lines.The case was completed with a different hex driver, but this sheath trial with no time delay.The sales rep was not present for the case and could not provide any additional information.The sales rep could not provide lot numbers for the devices.The devices are being returned for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Additional information received on 29decemeber2018: it was confirmed the device is available to be returned for investigation.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is not currently available.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Visual inspection reveals that the distal tip of the device is broken.Hence, the reported complaint is confirmed.Possible root causes could be excessive force may have been applied during use or it could have been dropped at some time resulting in the weakening of the tip.A change was made in 2016 to require the lot number be identified on this product.This complaint device does not have a lot number identified on the product, indicating it is over two years old, and fair wear and tear due to age and use may be a possible root cause for this reusable device.Other than these possibilities, we cannot determine a definitive root cause for this device failure.Where there is no lot number on the device, this precludes conducting a dhr review or a lot specific search in the complaints handling system.At this time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is not available.